MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 1555000500
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 07/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Revision surgery date: (b)(6) 2019 it was reported that the patient underwent spinal surgery due to spondylolisthesis.Post-op, the patient underwent revision spondylodesis with prolength of breast spine from level 7 down to ala-ilium with cobalt-chrome rods.Rods were broken on lumbar spine 2 between 3 level.Broken rods will be remained in the patient as decided by surgeons.Surgeon will bridge the broken rods with side to side connectors and another short parallely cobalt-chrome rod.There were unknown patient symptoms or complications as a result of this event.
 
Additional Manufacturer Narrative
Radiographic image review result: post-op x-ray for t2-sacrum fusion bilateral rod fractures are present at l2-3 multiple interbody devices are present.The bone quality appears poor, hardware positioning appear appropriate, fusion status is unknown.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Patient got the revision or on (b)(6) 2018 due to an easing of the sacrum one screws on both sides.During this revision the patient got thicker screws in the sacrum one.In (b)(6) 2019 the patient got the following besides diseases: pulmonary edema, epilepsy attack, infarct.Now the patient get to the hospital of strange noises during movements.On (b)(6) 2019 the patient is going to get the revision due to the broken rods.The surgeon is going to leave use side to side connectors the build a parallel bridge with a shorter rod.The surgeon don`t want the open the patient again completely from sacrum to the top screws to implant a new rod due to the many besides diseases of the patient.The surgeon implanted rod, connectors and set screws.The physician made the revision of the broken wings on (b)(6).Instead of explanting the broken rods dr.(b)(6) build an diversion with side-to-side connectors on the medial side of the existing construct.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key9334057
Report Number1030489-2019-01309
Device Sequence Number19394022
Product Code KWP
UDI-Device Identifier00613994990037
UDI-Public00613994990037
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K113174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1555000500
Device Lot Number0562535W
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/25/2019
Supplement Date Received by Manufacturer11/10/2019
11/10/2019
Initial Report FDA Received Date11/18/2019
Supplement Report FDA Received Date12/09/2019
03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight105